| Model Number |
IPN055166 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
Event or Problem Description
The complaint is reported as: "incident happened on (b)(6) 2021.When the doctor removed the operating-theatre drapes, the catheter slided through the juncture hub wings and thus the catheter came out of the patient at the insertion point." it was reported there was no serious consequence for the patient.Another catheter was inserted.
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cvc for analysis.The catheter contained obvious signs of use in the form of biological material.The box clamp was returned attached to the catheter body.Visual analysis of the returned catheter, clamp fastener, and the clamp catheter did not reveal any defects or anomalies.There is no evidence to suggest that the catheter suture wings were also secured with sutures.The outer diameter of the returned catheter body measured to be 0.072" which is within specifications of 0.069"-0.074" per product drawing.The inner diameter of the clamp catheter measured to be 0.066" which is within specifications of 0.063"-0.066" per product drawing.The catheter clamp and fastener were attached to the returned catheter body.The box clamp assembly was held stationary and the catheter was tugged on in both directions.Moderate movement was identified.The suture wings of the juncture hubs were then held stationary and the catheters were tugged on in both directions.No movement was identified.A device history record review was performed with no relevant findings.The ifu provided with this kit instructs the user, "use a catheter stabilization device, catheter clamp and fastener, staples or sutures (where provided).Use triangular juncture hub with side wings as primary suture site.Use catheter clamp and fastener as a secondary suture site as necessary".The customer report of a catheter migration was confirmed by functional testing of the returned sample.The catheter moved when secured by only the box clamp, but passed testing when secured by the juncture hub suture wings.The primary suture location for this catheter is the juncture hub using the triangular wings.It could not be determined if the box clamp was used as the primary or secondary suture site; therefore, the probable cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.